Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 73, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 21, 2025, 8:02 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2025, 8:02 PM EDT (00:02 UTC)
- Expired
- Sep 22, 2025, 7:50 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854 WHUS42 KMHX 220002 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 802 PM EDT Sun Sep 21 2025 NCZ203-205-221215- /O.EXP.KMHX.BH.S.0072.000000T0000Z-250922T0000Z/ /O.NEW.KMHX.BH.S.0073.250922T0002Z-250923T0000Z/ Northern Outer Banks-Hatteras Island- 802 PM EDT Sun Sep 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Hatteras Inlet. * WHEN...Through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2:00 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ196-204-221215- /O.NEW.KMHX.BH.S.0073.250922T0002Z-250923T0000Z/ East Carteret-Ocracoke Island- 802 PM EDT Sun Sep 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT NORTH OF CAPE LOOKOUT THROUGH MONDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...Through Monday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2:00 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
555 WHUS42 KMHX 220809 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 409 AM EDT Mon Sep 22 2025 NCZ196-203>205-222015- /O.CON.KMHX.BH.S.0073.000000T0000Z-250923T0000Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 409 AM EDT Mon Sep 22 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches from Duck to Cape Lookout. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2:45 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
064 WHUS42 KMHX 222350 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 750 PM EDT Mon Sep 22 2025 NCZ203>205-231200- /O.CAN.KMHX.BH.S.0073.000000T0000Z-250923T0000Z/ /O.NEW.KMHX.BH.S.0074.250923T0000Z-250924T0000Z/ Northern Outer Banks-Ocracoke Island-Hatteras Island- 750 PM EDT Mon Sep 22 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches from Duck to Ocracoke. * WHEN...Through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3:00 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ196-231200- /O.CAN.KMHX.BH.S.0073.000000T0000Z-250923T0000Z/ /O.NEW.KMHX.BH.S.0074.250923T0000Z-250924T0000Z/ East Carteret- 750 PM EDT Mon Sep 22 2025 ...BEACH HAZARDS STATEMENT IN EFFECT NORTH OF CAPE LOOKOUT THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...Core Banks beaches. * WHEN...Through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3:00 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 2:09 PM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Sep 21, 2:09 PM EDT, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
209 PM EDT Sun Sep 21 2025
.SYNOPSIS...
High pressure will continue to extend over Eastern NC from the
northeast for the next few days, with weak front and coastal
troughing offshore. High pressure dominates through mid week
before another low pressure system moves in from the west late
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 210 PM Sun...Latest analysis shows 1028mb high pressure
centered over New England extending into the Carolinas, with
weak front and coastal troughing offshore. Southern stream
shortwave aloft approaches from the SW, gradually turning the
zonal flow more SWerly while cutoff low slides toward Great
Lakes. Most of the area will remain dry overnight, with only
isolated shower chances along the immediate coast. Expecting
cloud coverage to increase again overnight with low level
stratus developing as nocturnal inversion sets up as well as
upper level clouds drifting in from the Gulf. Patchy inland fog
may develop late. Lows will fall into the low 60s inland and
upper 60s to 70 deg for the beaches.
&&
.SHORT TERM /MONDAY/...
As of 210 PM Sun...High pressure will continue to extend over
the area from the NE with weak front and coastal troughing
offshore. Most of the area will remain dry, with only isolated
showers possible along the immediate coast. Low level thickness
values and NE flow will keep temps near normal, with highs in
the upper 70s to low 80s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 12:30 AM Sunday...
Key Messages:
- Warming trend through mid-week
- Pattern becomes more unsettled starting Wednesday
An upper ridge will build into the area to start the period. At the
surface, high pressure will spread south across the eastern CONUS
with a stalled front offshore. Increasing heights will start a
warming trend that will last through mid-week. By Wednesday,
highs will be near 90 across the coastal plain and near 80 at
the beaches. Outside of some isolated seabreeze showers near the
coast Monday night and Tuesday, the rest of the area should
remain dry.
The upper level pattern will become more interesting by mid-week as
a trough digs across the central plains and becomes cutoff east of
the Rockies. The eventual strength and movement of this feature will
greatly impact future surface features, but guidance agrees on it
being slow to move across the plains and then lingering over the
Ohio River Valley through late week before moving on towards the
eastern CONUS next weekend. This broad troughing across the eastern
CONUS will support daily shower and thunderstorm chances across ENC
through the end of the period. As of now, highest PoPs are on Friday
and Saturday (40-50%).
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /through MONDAY/...
As of 2 PM Sunday...VFR conditions will prevail for all TAF
sites through the rest of the afternoon and evening today, with
some MVFR ceilings lingering across the northern OBX through the
rest of the afternoon. Guidance is then in good agreement
regarding another round of low stratus bringing MVFR to IFR
ceilings to all terminals tonight. Dewpoints will creep up
overnight within the moist layer under the shallow frontal
inversion after the cessation of diurnal mixing. High confidence
that this will lead to another round of MVFR to IFR ceilings
building southwestward from the NOBX to TAF sites beginning
either side of midnight local time. Similar to this morning, may
see conditions drop to LIFR with ceilings of 300-500 ft and
mist/fog bringing visibilities of 2-5 miles, with the greatest
chances for inland terminals. Ceilings will then lift to VFR
through the morning tomorrow across ENC, with the potential for
MVFR ceilings lingering across the NOBX through the day.
LONG TERM /Monday night through Thursday/...
As of 1 AM Sunday...Daytime VFR conditions should persist
through early next week, although chances for late night/early
morning fog and low stratus will be possible. The pattern
becomes more unsettled by mid-week with greater PoPs bringing
increased chances for sub- VFR conditions through the rest of
the period.
&&
.MARINE...
SHORT TERM /through Monday/...
As of 2 PM Sunday...Current observations show winds of 10-20
kts with gusts of 20-30 kts across the coastal waters and
Pamlico Sound, with waves having built to 4-6 ft through the
overnight hours. Backdoor cold front has sunk farther southward
with high pressure wedging into the mid-Atlantic. This will
allow the gradient to remain pinched across ENC, with winds of
10-20 kts and gusts to 25-30 kts expected to continue through
tonight. Gradient will relax tomorrow, with winds lowering to
10-15 kts and gusts to 20 kts, but with waves building to 5-7 ft
tonight, some 6-footers are expected to linger through at least
Monday night. No changes to the ongoing SCAs other than some
minor adjustments to end times. Otherwise, expect ongoing
showers along the coastal trough to largely remain outside the
20 nm zone but can't rule out an isolated shower or two creeping
in closer to the coast through tomorrow.
LONG TERM /Monday night through Thursday/...
As of 150 AM Sunday...
Key Messages:
- Elevated seas and longer period swells from distant Gabrielle
NE winds will veer to the SE Tuesday- Wednesday. Seas will
begin to subside Monday night with waves expected to be 4-5 ft
at 11-12 seconds by Tuesday evening and 3-4 ft by Wednesday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ203-
205.
MARINE...Small Craft Advisory until 11 PM EDT this evening for AMZ135.
Small Craft Advisory until 2 PM EDT Monday for AMZ150.
Small Craft Advisory until 4 PM EDT Tuesday for AMZ152-154.
Small Craft Advisory until 5 PM EDT Monday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...OJC
AVIATION...OJC/ZC
MARINE...OJC/ZCHazardous weather outlook, Sep 21, 1:29 PM EDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 129 PM EDT Sun Sep 21 2025 NCZ029-044>047-079>081-090>092-094-193>195-198-199-221730- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- 129 PM EDT Sun Sep 21 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-221730- Hatteras Island- 129 PM EDT Sun Sep 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-221730- Northern Outer Banks- 129 PM EDT Sun Sep 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-221730- East Carteret-Ocracoke Island- 129 PM EDT Sun Sep 21 2025 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:50 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.